Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have red rashes on labia minora. Treated for yeast infection. Getting burning sensation while urinating

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5793 Questions
This is really embarassing, but I am a female and have been having issues with a rash in my groin area. At first, my doctor and I thought it was jock itch and treated it accordingly. It didn't totally go away and we realized it turned into a yeast infection, so we treated that accordingly. Now it's over a month later, and the rash just re-developed. It burns when I urinate - and sometimes when I don't urinate if my underware rubs my groin the wron way - and it is red within the folds of both my labia majora and minora. It isn't patchy like a lot of pictures online of rashes. It's just a solid red and only within the folds. It hasn't spread anywhere else (yet :/). What do you think this can be / what should I do? I go back to school on Monday and it's Saturday now, so getting to a doctor is going to be difficult.
Posted Fri, 5 Apr 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 31 minutes later
Hello dear,
Thanks for the query.
It appears to be intertrigo, which means a combined bacterial and fungal infection, that is why it is not responding to treatment.

To get relief from this do the following.
1.wet cotton in normal saline water and apply it over the lesions, let it there for half hour, do this three times a day.
2. mix hydrocortisone cream and mupirocine cream in equal quantity and apply over the lesions twice daily. Both these creams are available over the counter.

Dont worry soon you will be relieved.

Let me know if you have any other doubts.

Thank you
Above answer was peer-reviewed by
Follow-up: Have red rashes on labia minora. Treated for yeast infection. Getting burning sensation while urinating 9 hours later
Thank you for your quick answer. That makes sense because at one point a dermatologist I went to said something similar, but he only prescribed me the hydrocortisone, so maybe the mixture will be more effective. The hydrocoritsone DID work for a couple days, but then the rash came back - and after that was when I got it treated successfully as a yeast infection. But the bacterial problem is probably still there and I just didn't have the symptoms come back until now.

I did have one problem though: by me (I live in NJ), the mupirocine cream IS prescription for some reason. The pharmacist said I could substitute it for Neosporin. Does that sound like it should still work? Or is that just going to be a waste of my time? If it doesn't work, is there a better substitution?

Thank you again!
Answered by Dr. Rahul Kumar 2 hours later
Thanks for the follow up, and sorry for replying late.
Ya you can use neosporin, even that is an antibacterial.

Hydrocortisone is an steroid, it can just reduae the inflammation.
Please use this mixture only for three days.

Later you should use only neosporin without hydrocortisone, till the lesion heals.

Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor